Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Blood Thinners and Aneurysms

04/05/2011

Question:

Will taking blood thinners increase the risk of an aneurysm rupturing or will the decrease in blood pressure from taking the thinners actually help avoid a rupture? I’ve always been told not to take blood thinners with an aneurysm.

Answer:

Blood thinners whether warfarin or other forms of blood thinners are not known to increase the risk of bleeding from aneurysms, but can result in increased bleeding when bleeding starts for whatever reason. So, although they do not cause bleeding, they do increase bleeding when it starts for whatever reason.

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University